MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 INHANCE; SHOULDER IMPLANT - HUMERAL HEAD

DEPUY IRELAND - 3015516266 INHANCE; SHOULDER IMPLANT - HUMERAL HEAD
Catalog Number 550000400
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11: additional manufacturer narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the normal process of the surgery, the size large short stem was implanted.The size large humeral shell and 36 +0mm retentive reverse liner were assembled on the back table and handed to the surgeon for implanting.The implant sizes and expiration dates were announced and agreed upon before opening.The surgeon placed the shell\liner assembly on the stem and immediately noticed the lack of contact between the shell¿s morse taper and stem.The surgeon removed the shell\liner assembly and checked for soft tissue interference.Both surfaces were clean and appeared normal.The sizes were once again confirmed and multiple attempts were made to place the shell\liner assembly on the stem, but the shell ¿bottomed out¿ before the taper engaged.There was a brief discussion to determine if the problem could be attributed to the stem or the shell.The surgeon made the decision to leave the stem in place and attempt another shell.A shell with the same part number but different lot was opened and temporarily placed on the stem for testing.The surgeon immediately noticed the feel of the proper engagement.A second liner was opened and assembled with the new shell on the back table.The shell\liner assembly was impacted on the stem and the morse taper held when tested by the surgeon.The entire experience added 12 minutes to the case.

Brand Name
INHANCE
Common Device Name
SHOULDER IMPLANT - HUMERAL HEAD
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24889217
Report Number1818910-2026-06939
Device Sequence Number21294899
Product Code PHX
UDI-Device Identifier10603295546962
UDI-Public(01)10603295546962(10)665663
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K212737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number550000400
Device Lot Number665663
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date04/15/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/19/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale